MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: if implanted; give date: n/a (not applicable).The intraocular lens was not implanted.Explanted date: if explanted; give date: n/a (not applicable).The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that debris was found on the lens when removing it from the packaging.There no patient contact.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on 1/12/2018.Device evaluation: the returned lens was inspected.A thin film spot and small residues were observed on the optic zone of the lens.The complaint was verified.The sample was analyzed by fourier transform infrared (ftir) spectroscopy.Ftir analysis revealed that the thin film debris is consistent with sodium hyaluronate (naha).According to subject matter expert (sme), the z9002 lens does not have exposure to this type of material (sodium hyaluronate (naha)) during the manufacturing process.In the event, it is contaminated with a similar material in the process, there are various cleaning operations and 100% visual inspection utilizing microscope magnification steps that would have identified and discarded a lens with a similar particulate or substance, as required by our approved procedures.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The dfu provide the customer with proper usage instructions and guidelines.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key7125013
Report Number2648035-2017-02290
Device Sequence Number1260499
Product Code HQL
UDI-Device Identifier05050474530669
UDI-Public(01)05050474530669(17)210510
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/10/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2018
Initial Date Received by Manufacturer 11/18/2017
Supplement Date Received by Manufacturer02/09/2018
Initial Report FDA Received Date12/18/2017
Supplement Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1